Call 0203 808 0064 | Mon - Fri 8am to 7pm, Sat 9am to 5pm, Sun 10am to 4pm
Coronavirus: Advice and Guidance | Changes to delivery times

Bleeding on the pill – what does it mean?

Bleeding on the pill – what does it mean?

Dr Louisa Draper

"Some women experience spotting between periods. This is particularly common during the first three months of taking a contraceptive pill, during which time your body adjusts to the hormones. " - Dr Louisa Draper

Dr Louisa Draper

"Some women experience spotting between periods. This is particularly common during the first three months of taking a contraceptive pill, during which time your body adjusts to the hormones. "

Dr Louisa Draper

Many women find that taking a birth control pill makes their periods lighter and reduces period pain. However, the pill can sometimes cause bleeding and spotting between periods. Find out why you experience bleeding on the pill and when to consult your GP.

Last reviewed: 5/3/2020 by Dr Simran Deo

View Contraceptive Pill Treatments
3 month pack of the contraceptive pill yasmin
Yasmin

from £29.50
3 month pack of microgynon
Microgynon

from £20.00
rigevidon pack of 3x21 tablets
Rigevidon

from £20.00
3 month pack of the contraceptive pill Cerazette
Cerazette

from £27.50
View Contraceptive Pill Treatments
View Contraceptive Pill Treatments
3 month pack of the contraceptive pill yasmin
Yasmin

from £29.50
3 month pack of microgynon
Microgynon

from £20.00
rigevidon pack of 3x21 tablets
Rigevidon

from £20.00
3 month pack of the contraceptive pill Cerazette
Cerazette

from £27.50
View Contraceptive Pill Treatments
You should see a doctor if:
  • You are taking a combined contraceptive pill (which contains two hormones) and you have not had a period-like bleed for 2 packs or more 
  • You are experiencing unexplained heavier or painful vaginal bleeding
  • You have noticed bleeding during or after sex
  • You are having new spotting in between periods
  • You would like to change your contraceptive pill
  • You are on the mini-pill and notice that you are having a change in your bleeding or heavier bleeding after taking it for 3 months